Official Journal of
East European Branch of
CardiOncology Society
Agata Tomaszewska, Małgorzata Żach-Muzolf, Radosław Grabysa

Otrzymano/Received: 12.03.2020. Zaakceptowano/Accepted: 30.03.2020.

The pulmonary embolism after switching from letrozole to tamoxifen in a patient with breast cancer. A case report and literature review

The pulmonary embolism after switching from letrozole to tamoxifen in a patient with breast cancer. A case report and literature review OncoReview 2020; 1(37): 31-36. DOI: 10.24292/01.OR.120311320
STRESZCZENIE

Women with breast cancer are affected by deep venous thrombosis and/or pulmonary embolism 3 times more often than the group of healthy women in the same age. Thrombosis can be the first manifestation of a malignant disease, but it can also result from hormonal therapy with aromatase inhibitors or tamoxifen which is used in cancer treatment. The necessary clinical problem to solve in this population is the issue of prophylactic antithrombotic treatment. In this paper we present a case of pulmonary embolism in the course of the breast cancer, which was associated with tamoxifen hormone therapy and inadequate thromboprophylaxis.

ABSTRACT

Women with breast cancer are affected by deep venous thrombosis and/or pulmonary embolism 3 times more often than the group of healthy women in the same age. Thrombosis can be the first manifestation of a malignant disease, but it can also result from hormonal therapy with aromatase inhibitors or tamoxifen which is used in cancer treatment. The necessary clinical problem to solve in this population is the issue of prophylactic antithrombotic treatment. In this paper we present a case of pulmonary embolism in the course of the breast cancer, which was associated with tamoxifen hormone therapy and inadequate thromboprophylaxis.

POPRZEDNIE NUMERY